MAUDE Adverse Event Report: COVIDIEN SPIDER FX; DEVICE, CORONARY SAPHENOUS VEIN BYPASS GRAFT, TEMPORARY, FOR EMBOLIZATION PROTEC

COVIDIEN SPIDER FX; DEVICE, CORONARY SAPHENOUS VEIN BYPASS GRAFT, TEMPORARY, FOR EMBOLIZATION PROTEC
Model Number SPD2-US-040-320
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 02/06/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician used the spider fx during a procedure to treat the popliteal artery as per ifu.It was reported when attempting to recapture the filter wire, the filter became detached from the wire.A gooseneck snare was used to snare the filter and pull it back into the sheath.All the devices were removed from the patient as a unit.No patient injury reported.
 
Additional Manufacturer Narrative
Device evaluation summary: only the distal assembly of the spider fx embolic protection system was received for evaluation.No ancillary devices or cine images from the procedure were received.The capture wire appears to have separated between the filter¿s proximal marker band and the proximal end of the filter¿s flex connector.The capture wire proximal to the flex connector appears to have two sharp bends.The separation face of the capture appears to be from a kink.The bends and kink indicate that the capture wire was prolapsed within the mouth of the filter when the separation happened.The floppy distal tip wire has an ¿s¿ bend.All components of the floppy distal tip are accounted for.All the components of the distal assembly are accounted for.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
SPIDER FX
Common Device Name
DEVICE, CORONARY SAPHENOUS VEIN BYPASS GRAFT, TEMPORARY, FOR EMBOLIZATION PROTEC
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key6445554
Report Number2183870-2017-00152
Device Sequence Number1042125
Product Code NFA
UDI-Device Identifier00821684068328
UDI-Public00821684068328
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
K063785
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 05/25/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/21/2017
Device Model NumberSPD2-US-040-320
Device Catalogue NumberSPD2-US-040-320
Device Lot NumberA177125
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2017
Initial Date Received by Manufacturer 02/06/2017
Supplement Date Received by ManufacturerNot provided
05/25/2017
Initial Report FDA Received Date03/30/2017
Supplement Report FDA Received Date06/23/2017
10/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;